Alert archive / Nevada / Wind Advisories in 2009

Wind Advisory 12, NWS Reno, NV

May 3, 20097 counties in Nevada; Mono County, California

NWS Reno, NV issued this wind advisory at May 3, 2009, 4:52 AM PDT for 7 counties in Nevada; Mono County, California. It took effect at May 3, 2009, 10:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 3, 2009, 4:52 AM PDT (11:52 UTC)
In effect from
May 3, 2009, 10:00 AM PDT
Expired
May 3, 2009, 8:00 PM PDT
In force
10 hr
Issued by
NWS Reno, NV

Counties Mono County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 11.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2009-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2009-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1558 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 031152
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
452 AM PDT SUN MAY 3 2009

...STRONG GUSTY WINDS TODAY IN PARTS OF WESTERN NEVADA AND
EASTERN CALIFORNIA...

.A STRONG PACIFIC JET STREAM WILL MOVE ACROSS THE SIERRA
TODAY...BRINGING STRONG WIND GUSTS TO PORTIONS OF EASTERN CALIFORNIA
AND WESTERN NEVADA FROM LATE THIS MORNING THROUGH EARLY EVENING. 

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

CAZ073-NVZ003-032000-
/O.UPG.KREV.HW.A.0004.090503T1500Z-090504T0300Z/
/O.NEW.KREV.WI.Y.0012.090503T1700Z-090504T0300Z/
MONO-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...MAMMOTH LAKES...SPARKS
452 AM PDT SUN MAY 3 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: WINDS WILL INCREASE DURING THE MORNING...WITH THE
  STRONGEST GUSTS TO OCCUR BETWEEN NOON AND 6 PM.

* WINDS: SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS TO 55 MPH. WIND
  PRONE AREAS SUCH AS WASHOE VALLEY AND PORTIONS OF THE HIGHWAY
  395 CORRIDOR IN MONO COUNTY...AND FOOTHILL LOCATIONS WEST OF
  HIGHWAY 395 CAN EXPECT GUSTS UP TO 65 MPH. 

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA
  CAUTION ESPECIALLY ON NORTH TO SOUTH ROADWAYS. UNSECURED OBJECTS
  INCLUDING OUTDOOR FURNITURE SHOULD BE SECURED OR MOVED INDOORS.

$$

NVZ001-004-032000-
/O.NEW.KREV.WI.Y.0012.090503T1700Z-090504T0300Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
FERNLEY...FALLON...SILVER SPRINGS
452 AM PDT SUN MAY 3 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS
EVENING. 

* TIMING: WINDS WILL INCREASE DURING THE MORNING...WITH THE
  STRONGEST GUSTS TO OCCUR BETWEEN NOON AND 6 PM.

* WINDS: SOUTHWEST TO WEST 15 TO 30 MPH WITH GUSTS TO 55 MPH. WIND
  PRONE AREAS INCLUDING HIGHWAY 95 WEST OF WALKER LAKE CAN EXPECT
  GUSTS UP TO 60 MPH.

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA
  CAUTION ESPECIALLY ON NORTH TO SOUTH ROADWAYS. UNSECURED OBJECTS
  INCLUDING OUTDOOR FURNITURE SHOULD BE SECURED OR MOVED INDOORS.

* BLOWING DUST MAY REDUCE VISIBILITY TO 2 MILES OR LESS AT TIMES.
  AREAS SOUTH OF HIGHWAY 50...WHICH RECEIVED LESS RAINFALL DURING
  THE PAST FEW DAYS...ARE MOST LIKELY TO EXPERIENCE AREAS OF
  BLOWING DUST.

$$

CAZ072-NVZ002-032000-
/O.NEW.KREV.LW.Y.0028.090503T1152Z-090504T0300Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE
452 AM PDT SUN MAY 3 2009

...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS: SOUTHWEST WINDS 10 TO 15 MPH WITH GUSTS TO 35 MPH...
  INCREASING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH BY MIDDAY.

* WAVE HEIGHTS: 2 TO 3 FEET THIS MORNING...INCREASING TO 4 TO 5
  FEET BY THIS AFTERNOON ESPECIALLY FROM MID LAKE TO THE EAST AND
  NORTH SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE. CONDITIONS ON LAKE TAHOE
  WILL BE MUCH ROUGHER THAN SATURDAY.

$$
MJD

HTTP://WEATHER.GOV/RENO
3 follow-up statements
000 
WWUS75 KREV 032000
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
100 PM PDT SUN MAY 3 2009

...STRONG GUSTY WINDS THIS AFTERNOON AND EVENING IN PARTS OF
WESTERN NEVADA AND EASTERN CALIFORNIA...

.A STRONG PACIFIC JET STREAM WILL CONTINUE ACROSS THE SIERRA...
BRINGING HIGH WIND GUSTS TO PORTIONS OF EASTERN CALIFORNIA AND
WESTERN NEVADA THROUGH EARLY THIS EVENING.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

CAZ073-NVZ003-040300-
/O.CON.KREV.WI.Y.0012.000000T0000Z-090504T0300Z/
MONO-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...MAMMOTH LAKES...SPARKS
100 PM PDT SUN MAY 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* TIMING: THE STRONGEST GUSTS WILL CONTINUE THROUGH 6 PM. 

* WINDS: SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS TO 55 MPH.
  WIND PRONE AREAS SUCH AS WASHOE VALLEY AND PORTIONS OF THE
  HIGHWAY 395 CORRIDOR IN MONO COUNTY...AND FOOTHILL LOCATIONS
  WEST OF HIGHWAY 395 CAN EXPECT GUSTS UP TO 65 MPH.

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION
  ESPECIALLY ON NORTH TO SOUTH ROADWAYS. UNSECURED OBJECTS
  INCLUDING OUTDOOR FURNITURE SHOULD BE SECURED OR MOVED INDOORS.

$$

NVZ001-004-040300-
/O.CON.KREV.WI.Y.0012.000000T0000Z-090504T0300Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
FERNLEY...FALLON...SILVER SPRINGS
100 PM PDT SUN MAY 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* TIMING: THE STRONGEST GUSTS WILL OCCUR THROUGH 6 PM.

* WINDS: SOUTHWEST TO WEST 15 TO 30 MPH WITH GUSTS TO 55 MPH. WIND
  PRONE AREAS INCLUDING HIGHWAY 95 WEST OF WALKER LAKE WILL HAVE
  GUSTS TO 60 MPH.

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION
  ESPECIALLY ON NORTH TO SOUTH ROADWAYS. UNSECURED OBJECTS
  INCLUDING OUTDOOR FURNITURE SHOULD BE SECURED OR MOVED INDOORS.

* BLOWING DUST MAY REDUCE VISIBILITY TO 2 MILES OR LESS AT TIMES.
  AREAS SOUTH OF HIGHWAY 50 ARE MOST LIKELY TO EXPERIENCE AREAS OF
  BLOWING DUST.

$$

CAZ072-NVZ002-040300-
/O.CON.KREV.LW.Y.0028.000000T0000Z-090504T0300Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE
100 PM PDT SUN MAY 3 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING. 

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* WAVE HEIGHTS: 4 TO 5 FEET ESPECIALLY FROM MID LAKE TO THE EAST
  AND NORTH SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF  
  LAKE WATERS UNTIL CONDITIONS IMPROVE. CONDITIONS ON LAKE TAHOE  
  WILL BE MUCH ROUGHER THAN SATURDAY.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 032247
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
347 PM PDT SUN MAY 3 2009

...STRONG GUSTY WINDS THIS AFTERNOON AND EVENING IN PARTS OF
WESTERN NEVADA AND EASTERN CALIFORNIA...

.A STRONG JET STREAM WILL CONTINUE ACROSS NORTHERN CALIFORNIA AND
NEVADA...RESULTING IN HIGH WIND GUSTS IN PORTIONS OF EASTERN
CALIFORNIA AND WESTERN NEVADA THROUGH THIS EVENING.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

CAZ072-NVZ002-040700-
/O.NEW.KREV.LW.Y.0029.090504T2100Z-090505T1200Z/
/O.CON.KREV.LW.Y.0028.000000T0000Z-090504T0300Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE
347 PM PDT SUN MAY 3 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...
...LAKE WIND ADVISORY IN EFFECT FROM 2 PM MONDAY TO 5 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 5 AM PDT
TUESDAY. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT
THIS EVENING. 

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* WAVE HEIGHTS: 4 TO 5 FEET ESPECIALLY FROM MID LAKE TO THE EAST 
AND NORTH SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF  
LAKE WATERS UNTIL CONDITIONS IMPROVE. CONDITIONS ON LAKE TAHOE  
WILL BE MUCH ROUGHER THAN SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$

CAZ073-NVZ003-040300-
/O.CON.KREV.WI.Y.0012.000000T0000Z-090504T0300Z/
MONO-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...MAMMOTH LAKES...SPARKS
347 PM PDT SUN MAY 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* TIMING: THE STRONGEST GUSTS WILL CONTINUE THROUGH 6 PM.

* WINDS: SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS TO 55 MPH.  
  WIND PRONE AREAS SUCH AS WASHOE VALLEY AND PORTIONS OF THE  
  HIGHWAY 395 CORRIDOR IN MONO COUNTY...AND FOOTHILL LOCATIONS  
  WEST OF HIGHWAY 395 CAN EXPECT GUSTS UP TO 65 MPH.

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA
  CAUTION ESPECIALLY ON NORTH TO SOUTH ROADWAYS. UNSECURED
  OBJECTS INCLUDING OUTDOOR FURNITURE SHOULD BE SECURED OR MOVED
  INDOORS.

$$

NVZ001-004-040300-
/O.CON.KREV.WI.Y.0012.000000T0000Z-090504T0300Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
FERNLEY...FALLON...SILVER SPRINGS
347 PM PDT SUN MAY 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* TIMING: THE STRONGEST GUSTS WILL OCCUR THROUGH 6 PM.

* WINDS: SOUTHWEST TO WEST 15 TO 30 MPH WITH GUSTS TO 55 MPH. WIND PRONE
  AREAS INCLUDING HIGHWAY 95 WEST OF WALKER LAKE WILL HAVE GUSTS
  TO 60 MPH.

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA
  CAUTION ESPECIALLY ON NORTH TO SOUTH ROADWAYS. UNSECURED
  OBJECTS INCLUDING OUTDOOR FURNITURE SHOULD BE SECURED OR MOVED
  INDOORS.

* BLOWING DUST MAY REDUCE VISIBILITY TO 2 MILES OR LESS AT TIMES.
  AREAS SOUTH OF HIGHWAY 50 ARE MOST LIKELY TO EXPERIENCE AREAS OF
  BLOWING DUST.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 040257
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
757 PM PDT SUN MAY 3 2009


CAZ072-NVZ002-041100-
/O.EXP.KREV.LW.Y.0028.000000T0000Z-090504T0300Z/
/O.CON.KREV.LW.Y.0029.090504T2100Z-090505T1200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE
757 PM PDT SUN MAY 3 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM MONDAY TO 5 AM
PDT TUESDAY...
...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. A
LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM MONDAY TO 5 AM PDT
TUESDAY. 

* WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH MONDAY
  AFTERNOON AND MONDAY NIGHT.

* WAVE HEIGHTS: 3 TO 5 FEET ESPECIALLY FROM MID LAKE TO THE EAST
  AND NORTH SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE. CONDITIONS ON LAKE TAHOE
  WILL BE MUCH ROUGHER THAN SATURDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$

CAZ073-NVZ003-040400-
/O.EXP.KREV.WI.Y.0012.000000T0000Z-090504T0300Z/
MONO-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...MAMMOTH LAKES...SPARKS
757 PM PDT SUN MAY 3 2009

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

WINDS ARE DIMINISHING ACROSS THE WESTERN NEVADA SIERRA FRONT AND
MONO COUNTY THIS EVENING. PEAK GUSTS FOR THE REMAINDER OF TONIGHT
WILL BE 30 TO 40 MPH SO THE WIND ADVISORY WILL EXPIRE AT 8 PM.

$$

NVZ001-004-040400-
/O.EXP.KREV.WI.Y.0012.000000T0000Z-090504T0300Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
FERNLEY...FALLON...SILVER SPRINGS
757 PM PDT SUN MAY 3 2009

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

WINDS ARE DIMINISHING ACROSS PERSHING COUNTY SOUTH TO MINERAL
COUNTY IN WESTERN NEVADA THIS EVENING. PEAK GUSTS FOR THE
REMAINDER OF TONIGHT WILL BE 30 TO 40 MPH SO THE WIND ADVISORY
WILL EXPIRE AT 8 PM.

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at May 2, 4:45 PM PDT, 12 hours 7 minutes earlier.

Area forecast discussion, May 2, 4:45 PM PDT, 12 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
445 PM PDT SAT MAY 2 2009

UPDATED TO ADD HIGH WIND WATCH FOR SUNDAY NV003 AND
CA073...RENO-CARSON AREAS AND MONO COUNTY.

.SHORT TERM...
AMSU IMAGERY SHOWS THAT A PLUME OF AROUND 1.4 OF PWAT AHEAD OF
THE NEXT FAST-MOVING IMPULSE HAS MOVED TO NEAR 36N/134W...OR ABOUT
580 MILES WEST OF SAN FRANCISCO...THIS AFTERNOON. THIS PLUME IS
EXPECTED TO RAM INTO NORTHERN CALIFORNIA WITH LITTLE LOSS IN PWAT
VALUES TONIGHT. THIS COULD BE DUE TO A FLATTER TRAJECTORY THAN THE
LAST SYSTEM...ALLOWING THE PLUME TO HOLD ONTO ITS SOURCE OVER THE
CENTRAL PACIFIC LONGER (THE LAST SYSTEM WAS NEGATIVE TILT AND THE
PWAT PLUME BROKE OFF). IN ADDITION TO THE GOOD SUBTROPICAL
PLUME...THE INCOMING SYSTEM IS SHOWING INCREASING LIFT IN THE
WATER VAPOR SATELLITE AS EVIDENCED BY THE EXPANDING MOISTURE
SHIELD ALOFT NOW APPROACHING THE NORTHERN CALIFORNIA COAST.

I HAVE INCREASED QPF NUMBERS FOR THE LAKE TAHOE REGION AND NORTH
INTO PLUMAS AND WESTERN LASSEN COUNTIES...ESPECIALLY 12Z-18Z
SUNDAY. THIS IS IN RESPONSE TO INCREASED AND REASONABLE-LOOKING QPF
IN THE GFS AND GOOD AGREEMENT FROM THE NAM. MEANWHILE...THE ECMWF
WAS MUCH DRIER IN ITS QPF WITH THIS STORM SO IT WAS IGNORED. WITH
SUCH A GOOD PWAT PLUME ALONG WITH EXCELLENT OROGRAPHIC FLOW...I
CANNOT SEE THE DRIER ECMWF PANNING OUT. FOR DETAILS OF THE
EXPECTED EFFECTS OF THE INCREASED QPF ON STREAMS AND RIVERS...SEE
THE HYDROLOGY DISCUSSION BELOW.

AS FAR AS SNOW LEVELS WITH THIS STORM...THEY ARE A BIT LOWER THAN
WITH THE LAST ONE TO START WITH MORE WESTERLY FLOW TO LIMIT MAJOR
WARM AIR ADVECTION. THEY ARE CURRENTLY RUNNING BETWEEN 7000-8500
FEET FROM LASSEN TO MONO COUNTY...RESPECTIVELY...AND SHOULD RISE
TO 8000-9000 FEET OVERNIGHT UNDER SLIGHT WARM AIR ADVECTION THIS
EVENING. THIS MEANS THAT ONCE AGAIN ONLY THE HIGHEST PASSES (MT
ROSE AND MAYBE CARSON PASS) WITH HAVE ANY ISSUES WITH SIGNIFICANT
SNOWFALL ACCUMULATIONS.

THE CURRENT SYSTEM WILL DRIVE THROUGH BY LATE MORNING SUNDAY...WITH
PRECIP MOSTLY SHUTTING OFF EAST OF THE SIERRA AT THAT TIME. MOIST
WESTERLY FLOW SHOULD KEEP SCATTERED SHOWERS GOING IN THE SIERRA
THROUGH THE DAY. MONDAY NIGHT...THE ATTENTION TURNS TO THE NEXT
SYSTEM WHICH COULD BRING SIGNIFICANT PRECIPITATION TO THE NORTHERN
SIERRA AND UP INTO LASSEN COUNTY. AS THIS TIME...THE BEST FOCUS IS
A BIT NORTH OF TAHOE...BUT A SLIGHT JOG SOUTH (POSSIBLE WITH FAST
FLOW IN A TIGHT GRADIENT) WOULD BRING BETTER PRECIP INTO TAHOE.
STAY TUNED FOR MORE DETAILS ONCE WE GET PAST THIS CURRENT STORM.
SNYDER

.LONG TERM...WEDNESDAY THROUGH SATURDAY...
MEDIUM RANGE MODELS SHOW A BROAD UPPER TROUGH APPROACHING THE
PACIFIC NW COAST ON WEDNESDAY.  ZONAL FLOW SHOULD KEEP THE MAIN
DYNAMICS ASSOCIATED WITH THIS SYSTEM NORTH OF THE KREV CWFA.
HOWEVER A COLD FRONT STRETCHING SOUTH FROM THE UPPER LOW SHOULD
BRUSH THE NRN SIERRA AND NWRN NEVADA SO HAVE KEPT A MENTION OF SHRA
OVER THE NWRN ZONES FOR WEDNESDAY AND WEDNESDAY NIGHT.

ON THURSDAY THE GFS AND ECMWF TAKE THE UPPER LOW ACROSS THE NRN TIER
WITH DRY WLY FLOW SETTING UP ACROSS THE NRN SIERRA AND WRN GREAT
BASIN.  THIS REGIME CONTINUES INTO FRIDAY WITH DRY CONDITIONS AND
DAYTIME TEMPERATURES AROUND 5 DEGREES ABOVE NORMAL.  THE MODELS
START TO DIVERGE ON FRIDAY WITH THE GFS BRINGING A DEEPENING UPPER
TROUGH INTO THE WEST COAST WHILE THE EURO KEEPS ZONAL FLOW OVER THE
REGION.  BY SATURDAY THE EURO HAS A WEAK SHORTWAVE MOVING INTO THE
PACIFIC NW WHILE THE GFS SHOWS A TROUGH EXTENDING FROM SRN BRITISH
COLUMBIA TO BAJA CALIFORNIA.  TIMING AND INTENSITY OF THE TROUGH IS
A QUESTION THIS FAR OUT WITH THE GFS AND EURO OUT OF PHASE AND THE
GFS ENSEMBLE MEMBERS ALSO NOT SHOWING MUCH AGREEMENT.  WILL KEEP
FRIDAY AND SATURDAY DRY BUT MAY NEED TO ADD PRECIP TO THE FAR NRN
ZONES FOR SUNDAY IF THE MODELS START COMING MORE INTO LINE. OHARA
&&

.AVIATION...
VFR CONDITIONS WILL GRADUALLY DECREASE TO MVFR CONDITIONS...MAINLY
AT KTVL AND KTRK...AFTER 03/06Z.  LCL IFR CONDITIONS POSSIBLE IN
HEAVIER BANDS OF SHRA FROM 09Z THRU 15Z.  WIND SPEEDS WILL INCREASE
ON SUNDAY WITH GUSTS TO 45 KTS POSSIBLE AT THE TAF SITES. OHARA
&&

.HYDROLOGY...
A STRONG 140KT+ JET WILL PROPEL A DEEP SUBTROPICAL MOISTURE TAP INTO
NORTHERN CA TONIGHT BRINGING A PERIOD OF HEAVY PRECIPITATION TO THE
SIERRA FROM ALPINE COUNTY NORTH INTO WESTERN PLUMAS INCLUDING THE
TAHOE BASIN. LAST NIGHT THERE WERE WIDESPREAD PRECIPITATION AMOUNTS
OF 1-2 INCHES ALONG THE SIERRA CREST AND WEST SLOPES SO THE GROUND
IS WELL SATURATED. WE ALSO SAW SOME DECENT RISES ON SOME SMALLER
CREEKS IN THE TAHOE BASIN. OROGRAPHICS WILL BE VERY GOOD WITH THIS
NEXT WARM PRECIPITATION EVENT AND EXPECT TO SEE SIMILAR AMOUNTS OF
PRECIPITATION LATE TONIGHT INTO EARLY SUNDAY...ROUGHLY AFTER
MIDNIGHT THROUGH NOON. EXPECT SMALLER CREEKS TO RISE RAPIDLY DURING
A PERIOD OF MODERATE TO HEAVY RAINFALL DURING THE EARLY TO LATE
MORNING HOURS. THEREFORE ISSUED A SMALL STREAM ADVISORY FOR THE
TAHOE BASIN INTO EASTERN PLUMAS COUNTY. IF THE QPF BULLSEYE MIGRATES
FURTHER NORTH THE SUSAN RIVER AT SUSANVILLE MAY REACH MONITOR...IF
IT MIGRATES FURTHERN SOUTH THE WEST FORK OF THE CARSON AT WOODFORDS
MAY SEE PROBLEMS AS WELL. FOR NOW THINK THAT THE MAIN CONCERN WILL
BE SMALL STREAM RISES IN THE TAHOE BASIN AND EASTERN PLUMAS
COUNTIES. JAH
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...SMALL STREAM FLOOD ADVISORY FROM 1 AM TO 1 PM SUNDAY FOR NV002.
     HIGH WIND WATCH SUNDAY FROM 8 AM TO 8 PM NV003.

CA...SMALL STREAM FLOOD ADVISORY FROM 1 AM TO 1 PM SUNDAY FOR
     CA072-071.
     HIGH WIND WATCH SUNDAY FROM 8 AM TO 8 PM CA073.
&&

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 4:52 AM PDTLake Wind AdvisoryREVDouglas, Washoe15 hr
May 3, 3:47 PM PDTLake Wind AdvisoryREVDouglas, Washoe52 hr

Nearby

Wind Advisories in Nevada, 2009Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.